MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Blood Loss (2597); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Patient and device codes are unable to be selected at this time.Esubmitter support has been notified.
 
Event or Problem Description
The user facility reported that the sheath valve completely detached from hub during procedure.Additional information was received on 8/24/2017: it was reported that the blood loss was 5cc.It was reported that there was no patient injury or medical intervention required.It was reported that there were no complications with the patient.It was reported that the procedure was successful and that the patient was staying overnight.The only other device used with the reported product was the wire that came with the sheath.
 
Additional Manufacturer Narrative
One used 9fr ik device was received for product analysis.The returned product was decontaminated.After decontamination, the returned device was subjected to visual analysis.Returned with the sheath was the dilator.There was no valve present in the hub of the sheath.There was evidence in the hub indicating that a valve had once been placed.The returned dilator was examined under microscopy.The tip of the dilator had been deformed occluding the hole of the dilator as though the dilator had encountered a hard surface.The complaint could be confirmed for valve damage as the valve likely became displaced when the dilator was inserted into the sheath.The damage at the dilator tip supports that the dilator was likely inserted off center into the valve, which would have led to the dislodgement.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6875926
Report Number1118880-2017-00076
Device Sequence Number13594772
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberVD15
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight88